| | acid refux medicines side effects - PLS help
Hi! I am a 35-years-old female and have GERD due to LES weakness and esophageal hypotony, both caused by my autoimmune desease: spondyloarthropathy HLA B27 positive.
In the past I was able to control the symptoms assuming Carafate and 20mg of Prilosec or Protonix from time to time, which helped without causing any significant side effetcs.
After some time both medicines started causing bad stomach cramps.
I have had a reflux flare up for 5 months now causing me a mild esophageal inflamation. I have tried all different kinds of medicines: 4 PPIs: Nexium, Prevacid, Aciphex, Protonix; 2 H2blockers: Zantac and Pepcid; 2 others: Gaviscon and Riopan. I couldn't take any of these more than a few days (from 1 to 13 days) because of their side effects.
The 2 bad side effects I've most often had are:
worsened IBS - bad abdominal cramps (caused by Nexium together with fever and Zantac)
a white-coated and burning tongue (caused by Prevacid, Zantac, Protonix, Pepcid, Riopan).
I'd like to know if anybody has experienced intollerance to the various antireflux medicines similar to mine.
Have you ever had a burning tongue caused by them?
Last edited by Ambra75; 04-18-2010 at 06:03 AM.